Alabama, 2003

Hail in Alabama, April 7, 2003

April 7, 2003 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 1:53 PM CST, 27 minutes earlier.

Area forecast discussion, Apr 7, 1:53 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 PM CDT MON APR 07 2003

A BRIEF REPRIEVE FORM THE WEATHER THIS AFTERNOON...BUT THINGS WILL
GET WORSE TONIGHT AS AN UPPER LEVEL IMPULSE OVER SOUTH TEXAS MOVES
NORTHEASTWARD INTO ALABAMA TONIGHT.  SHOWERS AND THUNDERSTORMS
ALONG THE COASTAL SECTIONS THIS AFTERNOON WILL LIFT BACK NORTHWARD
TONIGHT AND ENCOMPASS THE ENTIRE FORECAST AREA.  BASED ON HEAVY
RAINFALL OVER MUCH OUR OUR AREA THE PAST 18 HOURS...I HAVE ISSUED A
FLASH FLOOD WATCH.   MODELS FORM A SURFACE LOW OVER SOUTH LOUISIANA
TONIGHT ON BOUNDARY.  SURFACE LOW WILL TRACK ACROSS CENTRAL ALABAMA
TUESDAY MORNING.   MODELS VERY SIMILAR IN TRACK OF SURFACE LOW...
AVN IS THE FASTEST.  AREAS SOUTH OF THE SURFACE LOW TRACK WILL
BE UNDER THE GUN FOR SEVERE WEATHER.

SURFACE LOW MOVES INTO GEORGIA TUESDAY EVENING AN AREA SHOULD BE
UNDER INFLUENCE OF COLD AIR ADVECTION...BRING AN END TO STRONG
CONVECTION.  DEEP CUT-OFF LOW WILL DROP RIGHT OVER ALABAMA
WEDNESDAY AND THURSDAY...PRODUCING MOSTLY CLOUDY AND MUCH COOLER
CONDITIONS.  ENOUGH LIFT AND DYNAMICS WITH THE LOW TO PRODUCE SOME
SHOWERS BOTH DAYS.  UPPER LOW FINALLY MOVES OUT THE THE STATE ON
FRIDAY WITH DRY CONDITIONS EXPECTED THROUGH THE FIRST OF NEXT WEEK.

BHM 63 70 48 54 35/  100 60 20 20 20
MGM 65 73 52 60 40/  100 80 20 10 10

.BHM...FLASH FLOOD WATCH THROUGH TONIGHT FOR ZONES 11>15-17>50.

ROSE/58
Hazardous weather outlook, Apr 7, 11:24 AM CST, 2 hours 56 minutes before
ALZ011>015-017>050-072030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 PM CDT MON APR 07 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

A FLASH FLOOD WATCH WILL BE VALID FOR THE WHOLE FORECAST AREA FOR
THIS AFTERNOON AND TONIGHT.  THIS MEANS THAT CONDITIONS ARE
FAVORABLE FOR FLASH FLOODING.  MANY LOCATIONS HAVE RECEIVED AN
ABUNDANT AMOUNTS OF RAIN SINCE LAST NIGHT...AND THE GROUND IS ALREADY
SATURATED.  ADDITIONAL RAINFALL EXPECTED...AND FLASH FLOODING
WILL BE LIKELY.  THE NEXT BATCH OF HEAVY RAIN IS EXPECTED TO START
LATER TONIGHT...AND OCCUR THROUGH THE NIGHT.

IN ADDITION TO THE FLASH FLOOD WATCH...THE AREAS SOUTH OF INTERSTATE
20 ARE UNDER A SLIGHT RISK FOR THIS AFTERNOON AND TONIGHT.  SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WHOLE AREA...A FEW
STORMS COULD BECOME SEVERE.

HEAVY RAINFALL HAS CAUSED THE TOMBIGBEE...BLACK WARIOR...AND
SUCARNOOCHEE RIVERS TO FLOOD.  IF YOU HAVE AN INTEREST ALONG THESE
RIVERS PLEASE REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS THAT
HAVE BEEN ISSUED.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

AS A COLD FRONT MOVES ACROSS THE AREA ON TUESDAY...THERE WILL
CONTINUE TO BE THE CHANCE OF STRONG THUNDERSTORMS...MAINLY ACROSS
SOUTHERN LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL CONTINUE TO BE NECESSARY TODAY AND POSSIBLY TONIGHT...
ESPECIALLY ACROSS SOUTHERN LOCATIONS.

In the hours before

Local storm report, Apr 7, 8:49 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 AM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 AM    MONTGOMERY                AL   1.00 IN HAIL
04/07/03   MONTGOMERY                     PUBLIC REPORT.

0930 AM    MONTGOMERY                AL   FLASH FLOOD
04/07/03   MONTGOMERY                     WIDESPREAD FLOODING
                                          REPORTED BY PUBLIC.
Special weather statement, Apr 7, 10:11 AM CST, 4 hours 9 minutes before
ALZ044>050-072000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1111 AM CDT MON APR 07 2003

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 111...

  LEE...MACON...MONTGOMERY...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 111
WHICH IS IN EFFECT UNTIL 300 PM...

  BARBOUR...BULLOCK...PIKE...RUSSELL...
Special weather statement, Apr 7, 11:22 AM CST, 2 hours 58 minutes before
ALZ046-048>050-072000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1222 PM CDT MON APR 07 2003

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 111...

  BULLOCK...RUSSELL...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 111
WHICH IS IN EFFECT UNTIL 300 PM...

  BARBOUR...PIKE...
Special weather statement, Apr 7, 12:46 PM CST, 1 hour 34 minutes before
ALZ049>050-072000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
146 PM CDT MON APR 07 2003

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 111...

  BARBOUR AND PIKE

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 111
WHICH IS IN EFFECT UNTIL 300 PM...

NONE...

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
April 7, 2:20 PM CST
Where
Pike County, Brundidge
Measured
0.88 in hail
Reported by
NEWSPAPER
Coordinates
31.717, -85.817

Penny to nickel size hail was reported in the city of Brundidge.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353793.